Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 12, NWS Jackson, MS

February 27, 2009Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 27, 2009, 3:42 PM CST for Carroll County, Montgomery County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2009, 3:42 PM CST (21:42 UTC)
Expired
Feb 27, 2009, 5:45 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 272142
FFWJAN
MSC015-097-272345-
/O.NEW.KJAN.FF.W.0012.090227T2142Z-090227T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  CENTRAL MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...

* UNTIL 545 PM CST

* AT 337 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
FLASH FLOODING IN DUCK HILL AND SURROUNDING LOW LYING AREAS.

THE HEAVY RAINS WERE MOVING EAST AT 40 MPH. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF FIVE TO SEVEN INCHES...HAVE OCCURRED IN   
THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUCK
  HILL...KILMICHAEL...SWEATMAN AND LODI

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3365 8954 3343 8950 3340 9007 3366 9009

$$

MRM
1 follow-up statement
000 
WGUS74 KJAN 272259
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CST FRI FEB 27 2009

MSC015-097-272345-
/O.CON.KJAN.FF.W.0012.000000T0000Z-090227T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-
459 PM CST FRI FEB 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
CENTRAL MONTGOMERY AND CENTRAL CARROLL COUNTIES...

AT 455 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
RAIN OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF FOUR TO SIX INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LODI...
SWEATMAN...JEFFERSON...TEOC...AVALON AND DUCK HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

LAT...LON 3365 8954 3343 8950 3340 9007 3366 9009

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 10:46 AM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 27, 10:46 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST FRI FEB 27 2009

...SEVERE WEATHER AND HEAVY RAIN ONGOING THIS MORNING AND EXPECTED
TO CONTINUE THROUGH THE DAY...

.DISCUSSION...IVE UPDATE THE FORECAST THIS MORNING TO MAINLY
ACCOUNT FOR SEVERE THUNDERSTORM WATCH 37 WHICH COVERS AREAS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR UNTIL 21Z.  SEVERE WEATHER
IS ONGOING OVER AREAS MAINLY ALONG AND NORTH OF HIGHWAY 82...WITH
SPOTTY ACTIVITY BEGINNING TO DEVELOP FURTHER SOUTH AS DAYTIME
HEATING COMMENCES.  WITH COLD TEMPERATURES ALOFT...-16C @ 500MB AND
-43C @ 300MB OBSERVED ON THE 12Z KJAN RAOB...STORMS THUS FAR HAVE
BEEN EFFICIENT HAIL PRODUCERS WITH SIZES RANGING FROM PEA TO HALF
DOLLAR BEING REPORTED FROM SEVERAL OF THESE STORMS SINCE EARLY THIS
MORNING.  SOME REPORTS OF TREES AND TREES LIMBS DOWN HAVE BEEN NOTED
AS WELL.

FOR THE REST OF TODAY...THE FRONT WILL CONTINUE TO SAG SOUTH AND
EVENTUALLY INTO THE FORECAST AREA WHERE ITLL BASICALLY LAY OUT
AND BECOME NEARLY STATIONARY ACROSS THE AREA.  AS IT DOES SO...ITLL
ENCOUNTER AN INCREASINGLY UNSTABLE AIRMASS AS ANOTHER AREA ASCENT
PUSHES EAST ACROSS THE AREA.  THE 12Z KJAN SOUNDING INDICATES THAT A
WEAK CAP CURRENTLY REMAINS OVER CENTRAL PORTIONS OF THE AREA.
HOWEVER...WHEN THE SOUNDING IS MODIFIED TO REPRESENT SUGGESTED
CONDITIONS LATER THIS AFTERNOON...THE CAP IS NO LONGER AN ISSUE AND
SUGGESTED ML CAPE VALUES RANGE FROM 1500-1700 J/KG.  THE AREA WILL
ALSO SIT IN THE FAVORABLE UPPER LEFT QUAD OF AN UPPER LEVEL JET INTO
THE EARLIER AFTERNOON WHICH IS AND WILL CONTINUE TO AID IN THE
DEVELOPMENT OF STORMS.  MODELS ALSO INDICATE THAT DEEP LAYER WIND
SHEAR WILL INCREASE TO BETWEEN 45-55 KNOTS THIS AFTERNOON.  THESE
AND OTHER SEVERE PARAMETERS INDICATE THAT THROUGH THE AFTERNOON THE
SEVERE AND HEAVY RAIN THREAT WILL INCREASE AND SHIFT FURTHER SOUTH
AND INTO CENTRAL PORTIONS OF THE FORECAST AREA...PARTICULARLY NORTH
OF INTERSTATE 20 AND SOUTH OF HIGHWAY 82.

WHILE HAIL IS THE MAIN THREAT AT PRESENT...WITH SHEAR EXPECTED TO
INCREASE IN THE AFTERNOON...THE RISK OF STRONG DAMAGING WINDS WILL
ALSO INCREASE...AND THE POSSIBILITY OF A TORNADO OR TWO CANNOT BE
RULED OUT AS WELL.  THE POTENTIAL FOR HEAVY RAIN WILL EXIST AS WELL
AS STORMS COULD TRAIN ACROSS THE SAME AREAS RESULTING IN FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA MAINLY NORTH OF
INTERSTATE 20 AND EAST OF INTERSTATE 55 THROUGH LATE TONIGHT.  AN
18Z SOUNDING WILL BE CONDUCTED TODAY IN AN ATTEMPT TO PROVIDE A
CLEARER PICTURE OF HOW THINGS WILL PAN OUT ACROSS THE CWA TODAY.

FOR AREAS FURTHER SOUTH OF INTERSTATE 20...MODELS CONTINUE TO
INDICATE THE CAP HOLDING STRONG THROUGH THE DAY.  WHILE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THIS AREA THROUGH THE
AFTERNOON...WITH THIS STRONG CAP IN PLACE...ACTIVITY SHOULD BE A
LITTLE MORE SUBDUED THAN OVER AREAS FURTHER TO THE NORTH.

UPDATED GRIDS AND ZONES HAVE ALREADY BEEN SENT.

&&

.AVIATION...THE MAIN FOCUS WILL TRYING TO TIME THE CONVECTION TODAY.
THIS WILL BE TOUGH AS A LARGE WINDOW WILL EXIST WHERE STORMS WILL BE
POSSIBLE FORE SITES ALONG AND N OF I-20. THE WORST OVERALL
CONDITIONS FOR FLYING THROUGH THIS EVENING SHOULD BE ALONG THE
HIGHWAY 82 CORRIDOR (INCLUDING GLH...GWO AND GTR).
OTHERWISE...MULTIPLE STORMS AND STORM CLUSTERS ARE ANTICIPATED FROM
LATE MORNING THROUGH EVENING. OUTSIDE THE STORMS...MVFR CEILINGS
WILL OCCUR FOR MOST SITES. SITES ALONG AND S OF I-20 MAY SEE
CEILINGS EXCEED 3 KFT AS TEMPS WARM TO THE MID 70S...BUT THESE WILL
GET REDUCED NEAR STORMS AND THEN AGAIN BY 01-03Z. COLDER AIR WILL
MOVE IN AFTER MIDNIGHT AND LOOK FOR IFR CEILINGS TO DEVELOP.

IFR TO MVFR CEILINGS WILL REMAIN UNTIL SUNDAY WITH SOME LIFR
CONDITIONS POSSIBLE AS WELL. THERE WILL ALSO BE SOME LIGHT SNOW
DEVELOP OVER THE NE HALF OF THE AREA SAT NIGHT. ALL CONDITIONS
SHOULD IMPROVE BY SUN AFTERNOON. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ026>033-035>039-
     042>046-050>052.

LA...NONE.
AR...NONE.
&&

19/BB
Hazardous weather outlook, Feb 27, 3:42 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CST FRI FEB 27 2009

MSZ018-019-025>039-282145-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-
342 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THIS EVENING AND INTO TONIGHT. SUPERCELL THUNDERSTORMS AND
OTHER STORM CLUSTERS WILL BE POSSIBLE IN THIS REGION THROUGH THE
EVENING WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL...BETWEEN
QUARTER AND GOLF BALL SIZE. OTHER RISKS WILL COME FROM DAMAGING WINDS
AND POSSIBLE TORNADOES...ESPECIALLY FROM ANY SUPERCELL STORMS THAT
OCCUR.

THROUGH THE OVERNIGHT HOURS...AS THE COLD FRONT BEGINS TO PUSH
SOUTHEAST THROUGH THE AREA...THE ACTIVITY WILL CONGEAL INTO A SQUALL
LINE IN WHICH ALL MODES OF SEVERE WEATHER WILL CONTINUE TO BE
POSSIBLE ACROSS THE OUTLOOK AREA.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...DUE TO THE REPETITIVE
NATURE OF SHOWERS AND STORMS ACROSS THE SAME AREA...SEVERAL
LOCATIONS ACROSS THE HIGHWAY 82 CORRIDOR HAVE BEEN EXPERIENCING
LOCALIZED FLOODING THIS AFTERNOON. UNTIL THE FRONT BEGINS TO MAKE ITS
PUSH FURTHER TO THE SOUTH LATER TONIGHT...LOCALIZED FLOODING WILL
CONTINUE TO BE A CONCERN ACROSS THE AREA. AREAS ALONG AND NORTH OF A
LINE FROM GREENVILLE TO MACON LOOK TO HAVE THE GREATEST POTENTIAL TO
SEE AN ADDITIONAL 3 TO 5 INCHES OF RAIN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

LIGHT SNOW WILL BE POSSIBLE SATURDAY EVENING INTO EARLY SUNDAY MORNING
FOR AREAS MAINLY ALONG AND EAST OF A CLEVELAND TO DEKALB LINE.
AT THIS TIME...SNOWFALL ACCUMULATIONS SHOULD REMAIN AT OR BELOW AN
INCH. AS RESULT...A WINTER WEATHER WATCH OR ADVISORY MAY BE NEEDED
FOR PORTIONS OF THIS AREA FOR SATURDAY NIGHT. PLEASE CONTINUE TO
CHECK BACK FOR LATER FORECASTS CONCERNING THIS POSSIBLE WINTER
WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY SATURDAY MORNING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-MSZ040>052-282145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
342 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE AREA THIS EVENING AND INTO TONIGHT. ISOLATED SUPERCELL
THUNDERSTORMS WILL ALSO BE POSSIBLE IN THIS REGION THROUGH THE
EVENING. LARGE HAIL...STRONG DAMAGING WINDS...AND TORNADOS WILL ALL
BE POSSIBLE FROM ANY SUPERCELL STORMS THAT OCCUR.

THROUGH THE OVERNIGHT HOURS...AS THE COLD FRONT BEGINS TO PUSH
SOUTHEAST THROUGH THE AREA...THE ACTIVITY WILL CONGEAL INTO A SQUALL
LINE IN WHICH ALL MODES OF SEVERE WEATHER WILL CONTINUE TO BE
POSSIBLE ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT INTO EARLY SATURDAY MORNING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ053>066-072>074-282145-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
342 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE SOUTH OF INTERSTATE 20
TONIGHT AND INTO EARLY SATURDAY MORNING. IF ONE CAN DEVELOP...IT
WILL QUICKLY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE
HAIL AND STRONG DAMAGING WINDS. HOWEVER...A TORNADO OR TWO CANNOT BE
RULED OUT. THE BEST TIME FRAME FOR ANY SEVERE STORMS TO DEVELOP
ACROSS THIS AREA WILL BE AFTER MIDNIGHT AS THE COLD FRONT PUSHES
THROUGH EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO EARLY SATURDAY MORNING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, Feb 27, 2:02 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
02/27/2009                   BOLIVAR            MS   EMERGENCY MNGR

            SEVERAL ROADS AND PORTIONS OF HIGHWAY-61 ARE COVERED WITH
            WATER NEAR DOWNTOWN CLEVELAND.

&&

JALLEN
Local storm report, Feb 27, 2:13 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      RULEVILLE               33.72N 90.55W
02/27/2009                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED IN RULEVILLE WESTWARD ALONG STATE
            HIGHWAY-8 TOWARDS CLEVELAND.

&&

JALLEN
Local storm report, Feb 27, 3:09 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             STARKVILLE              33.46N 88.82W
02/27/2009  E0.88 INCH       OKTIBBEHA          MS   PUBLIC

            NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 182 IN STARKVILLE

&&

JALLEN
Local storm report, Feb 27, 3:10 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     HAIL             2 N BENOIT              33.68N 91.01W
02/27/2009  E0.75 INCH       BOLIVAR            MS   PUBLIC

            AT LEAST PENNY SIZED HAIL COVERING THE LAWN. A FEW STONES
            COULD HAVE BEEN LARGER.

0630 AM     HAIL             3 SW BOYLE              33.67N 90.76W
02/27/2009  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

0702 AM     HAIL             1 S ITTA BENA           33.49N 90.32W
02/27/2009  E0.88 INCH       LEFLORE            MS   EMERGENCY MNGR

0720 AM     HAIL             3 W CLEVELAND           33.74N 90.78W
02/27/2009  E0.88 INCH       BOLIVAR            MS   EMERGENCY MNGR

0740 AM     HAIL             3 N DREW                33.85N 90.53W
02/27/2009  E1.25 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

0745 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
02/27/2009                   GRENADA            MS   LAW ENFORCEMENT

            WATER COVERING HIGHWAY 51.

0757 AM     TSTM WND DMG     WEST POINT              33.61N 88.64W
02/27/2009                   CLAY               MS   PUBLIC

            SEVERAL LARGE LIMBS DOWN.

0803 AM     HAIL             4 W HAMBURG             33.23N 91.87W
02/27/2009  E0.75 INCH       ASHLEY             AR   EMERGENCY MNGR

0820 AM     HAIL             1 S CALEDONIA           33.67N 88.33W
02/27/2009  M0.75 INCH       LOWNDES            MS   EMERGENCY MNGR

            PENNY SIZED HAIL NEAR WOLF ROAD.

0825 AM     HAIL             1 N CROSSETT            33.14N 91.97W
02/27/2009  E1.00 INCH       ASHLEY             AR   PUBLIC

            QUARTER SIZED HAIL.

0830 AM     HAIL             PORTLAND                33.24N 91.51W
02/27/2009  E1.00 INCH       ASHLEY             AR   COUNTY OFFICIAL

            QUARTER SIZED HAIL.

0831 AM     TSTM WND DMG     7 SE COLUMBUS           33.43N 88.32W
02/27/2009                   LOWNDES            MS   TRAINED SPOTTER

            LARGE LIMBS DOWN NEAR NEW HOPE.

0850 AM     HAIL             2 NW EUDORA             33.14N 91.29W
02/27/2009  E0.88 INCH       CHICOT             AR   EMERGENCY MNGR

            NICKEL SIZED HAIL.

0855 AM     HAIL             2 N EUDORA              33.15N 91.26W
02/27/2009  E1.25 INCH       CHICOT             AR   LAW ENFORCEMENT

            HALF-DOLLAR SIZED HAIL.

0919 AM     HAIL             1 S LAMONT              33.52N 91.08W
02/27/2009  E0.75 INCH       WASHINGTON         MS   PUBLIC

            PENNY SIZED HAIL

0919 AM     HAIL             2 N CROSSETT            33.16N 91.97W
02/27/2009  E1.00 INCH       ASHLEY             AR   LAW ENFORCEMENT

0950 AM     HAIL             2 ESE SHAW              33.59N 90.74W
02/27/2009  E0.75 INCH       SUNFLOWER          MS   PUBLIC

            PENNY SIZED HAIL.

0957 AM     HAIL             5 E SHAW                33.60N 90.68W
02/27/2009  M0.75 INCH       SUNFLOWER          MS   EMERGENCY MNGR

            PENNY SIZED HAIL.

1113 AM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
02/27/2009                   LOWNDES            MS   EMERGENCY MNGR

            PORTIONS OF 2 ROADS CLOSED DUE TO HIGH WATER...COLLEGE
            STREET AND MILITARY RD.

1130 AM     HAIL             5 SSE KOSCIUSKO         33.00N 89.54W
02/27/2009  E0.50 INCH       ATTALA             MS   EMERGENCY MNGR

1145 AM     HAIL             10 W NOXAPATER          32.99N 89.24W
02/27/2009  E0.50 INCH       WINSTON            MS   EMERGENCY MNGR

            REPORTED IN THE LOBUTCHA COMMUNITY IN WESTERN WINSTON
            COUNTY.

1150 AM     HAIL             2 N CLEVELAND           33.77N 90.73W
02/27/2009  E0.50 INCH       BOLIVAR            MS   TRAINED SPOTTER

            DIME SIZED HAIL AT THE CLEVELAND AIRPORT.

1200 PM     HAIL             4 NW NOXAPATER          33.03N 89.11W
02/27/2009  E0.50 INCH       WINSTON            MS   EMERGENCY MNGR

            REPORTED IN THE SHALLOW COMMUNITY IN WESTERN WINSTON
            COUNTY.

1205 PM     HAIL             MCMILLAN CORNER         33.39N 91.31W
02/27/2009  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL.

1205 PM     FLASH FLOOD      STARKVILLE              33.46N 88.82W
02/27/2009                   OKTIBBEHA          MS   LAW ENFORCEMENT

            NUMEROUS STREETS ARE FLOODED.

1220 PM     HAIL             4 E LOUISVILLE          33.12N 88.99W
02/27/2009  E0.25 INCH       WINSTON            MS   EMERGENCY MNGR

            REPORTED ON THE EAST SIDE OF LOUISVILLE

1235 PM     HAIL             1 N GREENVILLE          33.40N 91.05W
02/27/2009  E1.75 INCH       WASHINGTON         MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED AT GREENVILLE AIRPORT.

1252 PM     FLASH FLOOD      STARKVILLE              33.46N 88.82W
02/27/2009                   OKTIBBEHA          MS   PUBLIC

            STANDING WATER AND STREET FLOODING ALONG YATES STREET
            NEAR HIGHWAY 12 BY THE STARKVILLE HEALTH DEPARTMENT
            BUILDING.

1252 PM     HAIL             MINTER CITY             33.75N 90.29W
02/27/2009  E0.25 INCH       LEFLORE            MS   EMERGENCY MNGR

0102 PM     HAIL             3 NE SHAW               33.63N 90.73W
02/27/2009  E1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL

0105 PM     FLASH FLOOD      1 S CLARKSON            33.62N 89.15W
02/27/2009                   WEBSTER            MS   PUBLIC

            ROAD FLODDING ALONG CLARKSON RD SOUTH OF TOWN.

0130 PM     FLASH FLOOD      GRENADA                 33.78N 89.81W
02/27/2009                   GRENADA            MS   LAW ENFORCEMENT

            STREET FLOODING IN A 5-6 BLOCK AREA OF CENTRAL GRENADA.

            STANDING WATER WAS LOCATED ON FAIRGROUND RD. AND PLUM RD.

0145 PM     FLASH FLOOD      DUCK HILL               33.63N 89.71W
02/27/2009                   MONTGOMERY         MS   FIRE DEPT/RESCUE

            SEVERAL ROADS FLOODED WITHIN THE COMMUNITY OF DUCK HILL
            AND SURROUNDING LOW LYING AREAS.

0200 PM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
02/27/2009                   BOLIVAR            MS   EMERGENCY MNGR

            SEVERAL ROADS AND PORTIONS OF HIGHWAY-61 ARE COVERED WITH
            WATER NEAR DOWNTOWN CLEVELAND.

0210 PM     FLASH FLOOD      RULEVILLE               33.72N 90.55W
02/27/2009                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED IN RULEVILLE WESTWARD ALONG STATE
            HIGHWAY-8 TOWARDS CLEVELAND.

0300 PM     HAIL             STARKVILLE              33.46N 88.82W
02/27/2009  E0.88 INCH       OKTIBBEHA          MS   PUBLIC

            NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 182 IN STARKVILLE

&&

JALLEN
Local storm report, Feb 27, 3:25 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      BELLEFONTAINE           33.65N 89.31W
02/27/2009                   WEBSTER            MS   PUBLIC

            SEVERAL ROADS UNDER WATER IN TOWN OF BELLEFONTAINE IN
            NORTHERN WEBSTER COUNTY.

&&

JALLEN
Local storm report, Feb 27, 3:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             5 E MACON               33.11N 88.47W
02/27/2009  E1.00 INCH       NOXUBEE            MS   PUBLIC

            QUARTER SIZED HAIL LOCATED 5 MILES EAST OF MACON OFF
            HIGHWAY 14.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:37 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more23 hr
Feb 27, 5:54 AM CSTSevere Thunderstorm WarningJANBolivar40 min
Feb 27, 6:43 AM CSTSevere Thunderstorm WarningJANLeflore, Sunflower30 min
Feb 27, 7:14 AM CSTFlash Flood WarningJANGrenada2 hr
Feb 27, 7:16 AM CSTSevere Thunderstorm WarningJANBolivar, Sunflower44 min
Feb 27, 7:43 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower47 min
Feb 27, 7:44 AM CSTSevere Thunderstorm WarningJANClay, Lowndes46 min
Feb 27, 8:22 AM CSTSevere Thunderstorm WarningJANLowndes22 min
Feb 27, 8:26 AM CSTTornado WarningJANLowndes20 min
Feb 27, 8:29 AM CSTSevere Thunderstorm WarningJANWashington61 min
Feb 27, 9:11 AM CSTSevere Thunderstorm WarningJANWashington29 min
Feb 27, 9:17 AM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington43 min
Feb 27, 9:27 AM CSTSevere Thunderstorm WarningJANBolivar, Sunflower48 min
Feb 27, 10:40 AM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Feb 27, 11:24 AM CSTSevere Thunderstorm WarningJANAttala36 min
Feb 27, 11:36 AM CSTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Feb 27, 11:39 AM CSTSevere Thunderstorm WarningJANWinston28 min
Feb 27, 12:07 PM CSTSevere Thunderstorm WarningJANWashington38 min
Feb 27, 12:33 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower25 min
Feb 27, 12:38 PM CSTSevere Thunderstorm WarningJANBolivar52 min
Feb 27, 12:58 PM CSTFlash Flood WarningJANGrenada14 hr
Feb 27, 1:21 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster3 hr
Feb 27, 1:38 PM CSTSevere Thunderstorm WarningJANBolivar22 min
Feb 27, 1:40 PM CSTFlash Flood WarningJANCarroll, Montgomery2 hr
Feb 27, 1:59 PM CSTSevere Thunderstorm WarningJANNoxubee31 min
Feb 27, 2:07 PM CSTFlash Flood WarningJANBolivar, Leflore, Sunflower113 min
Feb 27, 2:12 PM CSTSevere Thunderstorm WarningJANChoctaw, Webster32 min
Feb 27, 2:12 PM CSTTornado WarningJANNoxubee33 min
Feb 27, 2:15 PM CSTRiver Flood WarningJANAttala, Holmes8 days
Feb 27, 2:29 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha46 min
Feb 27, 2:38 PM CSTTornado WarningJANNoxubee22 min
Feb 27, 3:54 PM CSTFlash Flood WarningJANBolivar, Leflore, Sunflower111 min
Feb 27, 4:03 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster12 hr
Feb 27, 4:18 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston42 min
Feb 27, 4:21 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha39 min
Feb 27, 4:50 PM CSTTornado WarningJANKemper25 min
Feb 27, 5:17 PM CSTSevere Thunderstorm WarningJANOktibbeha28 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.